Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2005, 4:58 PM CST for Fentress County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 4:58 PM CST (22:58 UTC)
- Expired
- Mar 27, 2005, 5:30 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:25 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272258 SVROHX TNC049-272330- /O.NEW.KOHX.SV.W.0027.050327T2258Z-050327T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF JAMESTOWN * UNTIL 530 PM CST * AT 452 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 21 MILES SOUTH OF JAMESTOWN...OR ABOUT 13 MILES NORTH OF CROSSVILLE...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JAMESTOWN BY 510 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3617 8515 3609 8495 3665 8457 3675 8483 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:30 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 27, 2:30 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SUN MAR 27 2005 .DISCUSSION... LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/ CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA. TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST. STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE. SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT ...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY. PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH. MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW ...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS ACCORDINGLY. GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON. .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Mar 27, 11:00 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SUN MAR 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT... SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING... AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE. MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID WEEK. 04
In the hours before
Local storm report, Mar 27, 3:47 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 NW DOVER 36.53N 87.91W
03/27/2005 1.75 INCH STEWART TN PUBLIC
GOLF BALL SIZE HAIL AND POSSIBLE WATERSPOUT...
&&
WEKLocal storm report, Mar 27, 4:52 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 6 ENE SPENCER 35.78N 85.36W
03/27/2005 1.75 INCH VAN BUREN TN TRAINED SPOTTER
SPOTTER REPORTS GOLDBALL SIZE HAIL
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:29 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 31 min |
| Mar 27, 4:19 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren | 26 min |
| Mar 27, 4:45 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 30 min |
| Mar 27, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.